Hail, Albany
- When
- June 7, 11:35 PM MST
- Where
- Albany County, 12 mi ENE of Bosler
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.647, -105.485
Quarter size hail was observed six miles north of Baldy Peak.
A thunderstorm over east central Albany County produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm over east central Albany County produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 11:01 PM MST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1201 AM MDT SUN JUN 8 2014 .UPDATE... ISSUED AT 745 PM MDT SAT JUN 7 2014 FORECAST FOR TONIGHT AND INTO SUNDAY LOOKS ON TRACK...WITH ISOLATED THUNDERSTORMS CONTINUING WEST OF THE LARAMIE RANGE. AS THESE THUNDERSTORMS MOVE EAST...THEY ARE MOVING INTO A MUCH MORE STABLE ENVIRONMENT ALONG AND EAST OF THE LARAMIE RANGE...AND WILL CONTINUE TO DISSIPATE BY THE TIME THEY REACH THE NEBRASKA BORDER. OTHERWISE...FOG AND LOW STRATUS WILL CONTINUE ACROSS THE HIGH PLAINS. THE NEXT UPPER LEVEL TROUGH...WHICH IS NOW PUSHING ACROSS IDAHO THIS HOUR...WILL MOVE INTO WESTERN WYOMING LATE TONIGHT WITH SHOWERS REDEVELOPING ACROSS MOST OF THE FORECAST AREA BY EARLY SUNDAY MORNING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 300 PM MDT SAT JUN 7 2014 QUIET WEATHER ACROSS THE CWA CURRENTLY WITH WIDESPREAD LOW CLOUDS OVER THE PLAINS EAST OF THE MTNS. THIS HAVE SIGNIFICANTLY REDUCED INSTABILITY IN THAT AREA. SOME SHOWERS TRYING TO GET GOING OVER WESTERN PARTS OF THE CWA WHERE SUN HAS WARMED THINGS SOME. STILL COULD GET SOME DEVELOPMENT THROUGH THE REST OF THE AFTERNOON. NEXT UPPER TROF WILL APPROACH THE CWA OVERNIGHT AND SHOULD BRING AN INCREASE IN SHOWERS ACTIVITY OVER NORTHERN PARTS OF THE CWA LATER TONIGHT INTO SUNDAY MORNING. DECENT COLD FRONT WILL THEN DROP SOUTH ACROSS THE CWA SUNDAY MORNING INTO THE EARLY AFTERNOON WITH AT LEAST SCTD SHOWERS AND A FEW TSTRMS ASSOCIATED WITH IT. DECENT INSTABILITY PROGGED AHEAD OF THE FRONT OVER MAINLY THE SOUTHERN PANHANDLE INTO SUNDAY AFTERNOON THUS A FEW STRONG STORMS POSSIBLE THERE DEPENDING ON HOW FAST THE FRONT PASSES BY. CONDITIONS WILL CLEAR LATE SUNDAY AFTERNOON AND EVENING AS THE FRONT MOVE FARTHER SOUTH AND THE UPPER TROF PASSES TO THE SOUTHEAST. A CHILLY NIGHT EXPECTED SUNDAY NIGHT WITH MINS GETTING WELL DOWN INTO THE 30S OVER THE HIGHER VALLEYS. MILD AND DRY MONDAY WITH A TRANSIENT UPPER RIDGE PASSING ACROSS WITH DRY AND NOT AS COOL WEATHER MONDAY NIGHT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 300 PM MDT SAT JUN 7 2014 TUESDAY...RIDGING ALOFT PREVAILS. NEXT SHORTWAVE TROUGH ALOFT MOVES ACROSS WESTERN MONTANA...THOUGH WITH LIMITED LOW AND MID LEVEL MOISTURE...WE ONLY EXPECT ISOLATED LATE DAY THUNDERSTORMS WEST OF A DOUGLAS TO RAWLINS LINE...DRY ELSEWHERE. WEDNESDAY...COLD FRONT MOVES ACROSS OUR COUNTIES IN THE AFTERNOON AS ITS ASSOCIATED SHORTWAVE TROUGH ALOFT MOVES OVER EASTERN MONTANA. WITH LIMITED LOW AND MID LEVEL MOISTURE...ONLY ISOLATED LATE DAY THUNDERSTORMS EXPECTED. THURSDAY...WILL SEE A SLIGHT INCREASE IN AFTERNOON AND EVENING THUNDERSTORM COVERAGE AS THE LOW LEVEL WINDS BECOME SOUTHEAST... ADVECTING LOW LEVEL MOISTURE INTO OUR COUNTIES. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG INTERSTATE 25 AND THE LARAMIE RANGE. FRIDAY...FLOW ALOFT TURNS SOUTHWEST...PRODUCING STRENGTHENING SURFACE LEE TROUGHING...WITH ASSOCIATED MID LEVEL WARMING PRODUCING INCREASING CONVECTIVE INHIBITION...CIN...AND THUS ONLY ISOLATED LATE DAY THUNDERSTORMS. SATURDAY...SOUTHWEST FLOW ALOFT CONTINUES. WITH RELATIVELY DRY LOW AND MID LEVELS...ONLY ISOLATED LATE DAY THUNDERSTORMS EXPECTED...NEAR THE MOUNTAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 1200 AM MDT SUN JUN 8 2014 WIDESPREAD IFR TO LIFR CONDITIONS IN FOG AND LOW STRATUS WILL PREVAIL ACROSS THE FORECAST AREA THROUGH THE MORNING. GUIDANCE SUGGESTS CIGS WILL BE SLOW TO IMPROVE THROUGH THE MORNING...AND MAY ONLY LIFT TO MVFR HEIGHTS THROUGH THE DAY. RAIN SHOWERS WILL INCREASE IN COVERAGE THROUGH THE MORNING AS A WEATHER DISTURBANCE APPROACHES FROM THE NORTHWEST...WITH ISOLATED T-STORMS POSSIBLE AFTER 20Z. && .FIRE WEATHER... ISSUED AT 300 PM MDT SAT JUN 7 2014 CONCERNS TO REMAIN QUITE LOW INTO EARLY NEXT WEEK WITH COOL TO MILD TEMPERATURES THROUGH MONDAY AND FAIRLY MOIST CONDITIONS. WARMING BY THE MID PART OF NEXT WEEK BUT CONDITIONS STILL EXPECTED TO REMAIN NON-CRITICAL. && .HYDROLOGY... ISSUED AT 419 AM MDT SAT JUN 7 2014 RIVER FLOODING CONTINUES TO WANE SLOWLY AS MELTING FROM SOURCE SNOW COVER DIMINISHES. STAGES ARE EXPECTED TO CONTINUE TO RECEDE ALONG THE UPPER NORTH PLATTE AND LARAMIE RIVERS THROUGH EARLY NEXT WEEK. LOCATIONS THAT ARE CURRENTLY SEEING MINOR FLOODING WILL DROP BELOW FLOOD STAGE BY LATE TUESDAY. THERE IS THE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS TO THE WEST OF THE LARAMIE RANGE SUNDAY... HOWEVER SUBSTANTIAL RAINFALL AMOUNTS ARE NOT EXPECTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...TJT SHORT TERM...RE LONG TERM...RUBIN AVIATION...RJM FIRE WEATHER...RE HYDROLOGY...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 909 AM MDT SAT JUN 7 2014 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 081100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 909 AM MDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY...AND AGAIN FOR LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>106-109>117-081100- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 909 AM MDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...ESPECIALLY AROUND THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY...AND AGAIN FOR LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 79 km away, was scanning. The volume nearest the first event began at 06:37 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was observed six miles north of Baldy Peak.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526234.